Jump to content
ClusterBusters
Sign in to follow this  
BeastBuster

Opiates with Busting

Recommended Posts

I have already been talking to a fellow member about this topic, but I thought the more experiences I could draw on the better advised I would be. My doctor wanted to prescribe me opiates for my route canal and I chose not to in order to avoid negative busting results. My GP has mentioned them as well, if I chose to take them on a regular basis would busting be ineffective? Has anyone been on opiates while busting and experienced positive results? Any experiences with this would be greatly appreciated. Thanks

Share this post


Link to post
Share on other sites

My experience: You might as well throw the busting material down the toilet. Total block.

Share this post


Link to post
Share on other sites

Never use opiates on a regular basis. Lots of variables involved, dosage, length of use, da, da, da. Didnt kill me, shrooms took over , didnt feel a thing. That was a anxiety experiment. Now that I reflect on that I wasnt as jittery.

Share this post


Link to post
Share on other sites
Never use opiates on a regular basis

Completely agree.  Occasional use (like for a root canal) does not seem to interfere with busting for me.  This makes sense, as the major receptors that seem to be involved in busting do not seem to be stimulated by opiates.

I think there may be a big difference between "blocking a busting attempt" and plain old rebound headaches from opiates. 

One of the more interesting things I have found about long term opiate use is that it screws with your MAO system.

http://www.ncbi.nlm.nih.gov/pubmed/8475471

   These "beta-carbolines" are natural chemicals that are MAO inhibitors.  Essentially, if you take enough opiates, you will be walking around like you are on MAO inhibitors, all the time.  You do not have to be a heroin addict to have this happen.  I have found this effect to start happening after a good 5 -6 days of daily opiate use, and only discovered this back in the day when I was using DMT to bust.  I would smoke DMT and it would act like I had taken an MAO inhibitor although I had not.  This effect lasted for about a week after stopping all opiates, and I experienced this effect numerous times. 

I mention this because this, for me, was a barrier to successfully busting.  Taking mushrooms or other hallucinogens after taking a MAO inhibitor has always seemed to interfere with busting for me. 

Taking opiates for short periods of time have never interfered with my busting, I have had quite a few successful busts while I was prescribed them.

-Ricardo

Share this post


Link to post
Share on other sites

Opiates are a damn sure trigger for me, I avoid them at all costs, and contribute this nearing 3 year cycle to them exclusively. I was HA free till the day I was prescribed opiates for hip pain

I had surgery on my hips(twice) involving 5 inch incision and a 10mm hole bored through my femur, I refused all opiates due to them being a trigger. I left the hospital with a novacaine shot in my thigh

A cluster hurts more than surgery, and kidney stones in my experience, and likely a root canal I would imagine

If your in pain and decide to bust, the busting materials may exacerbate the pain, causing discomfort, paranoia, and an increased sense of pain.

The red pill or the blue pill? choose your pain wisely

Share this post


Link to post
Share on other sites

If it were me - I had wisdom teeth removed after busting - I did NOT elect to be put under - instead they used Novocain and wrenched on me for what seemed to be hours. I didnt want to chance it with opiates so I took either advil or I had a Rx left over for indomethacin - and sucked it up for a few days. Root canals my dentist doesnt give me anything - he tells me to take advil @ 800 mg's.

Share this post


Link to post
Share on other sites

I have been trying to figure out why after a 20 year absence of cluster headaches they came back.  After reading this thread I am wondering if they are related to taking Methadone following surgery.  I had weight loss surgery and thought the HA may b related to my rapid weight loss and the hormones released but now am wondering about the pain meds.  It would be great to figure out why so I know what to avoid in the future.  :-/

Share this post


Link to post
Share on other sites

Kristi all of those will make your headaches worse,  but the painkillers are probably the worst of the bunch. 

In 2003 or 2004 I had a tumor in my stomach that I had removed and took a bunch of Percocet for the pain and it caused the worst cycle of clusters I have ever had.  I was episodic before that surgery and turned chronic after it,  I really feel it was the painkillers the did it.   I recommend stopping the methadone as soon as possible,  if you are still in a lot of pain ask for a different painkiller and see if that makes a difference.

Share this post


Link to post
Share on other sites

@CH-HELL  Yes I have been off it for awhile but ironically when I first started getting them again I took the methadone for the pain.  I do feel a bit better knowing what was likely the cause of them starting up again.  I really did not know about cluster headaches being chronic until I started reading about it here, I just can't imagine how horrible that must be.

Share this post


Link to post
Share on other sites

Check this out -

Nitrates are known to precipitate headache. The case study is that of a 78 year old man who developed cluster headache from isosorbide mononitrate. He had no previous history of headache, and had been on the medication for 11 years. When the medication was discontinued, the headaches were alleviated, and the headaches began again when the medication was reinstituted. The headache was a unilateral, intense, severe pain lasting approximately 3 hours, with associated lacrimation. MRI did reveal a pituitary macroadenoma, and MRA did reveal an occlusion of the contralateral internal carotid artery.

This case is unusual in that the form of headache was cluster, in a patient without a previous history of headache. Medication as a precipitating factor for headache should be considered in new onset headaches, particularly in the elderly.

Share this post


Link to post
Share on other sites

Avoid anything that makes you drousy. Big meal, painkillers , alcohol,benzo's, sitting still. These are big triggers. Try toradol or other non narcotic for pain. ;)

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×